MEDTRONIC SOFAMOR DANEK USA, INC CD HORIZON SPINAL SYSTEM; APPLIANCE, FIXATION, SPINAL INTERLAMINAL
Back to Search Results |
| Model Number |
9010000849 |
| Medical Device Problem Codes |
Break (1069); Mechanics Altered (2984)
| Health Effect - Clinical Code |
No Clinical Signs, Symptoms or Conditions (4582)
| Date of Event |
03/09/2025
Type of Reportable Event
Malfunction
Additional Manufacturer Narrative
H3: product analysis of product no: 9010000849, lot no: kh20c338 visual and functional inspection revealed the inner shaft does not move when the locking lever is moved.The c clip that connects the adjusting mechanism to the inner shaft appears to have been overloaded and broken.It is possible to overload the clip when making tension adjustments while the rod is in place.It appears the c clip broke from overload.Medtronic submits this report to comply with fda regulations 21 cfr parts 4 and 803.Medtronic has made reasonable efforts to provide as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.Medtronic will submit a supplemental report if additional relevant information becomes known.
Event or Problem Description
Information was received from healthcare provider (hcp) via a manufacturer representative regarding a patient having percutaneous spinal fusion for traumatic thoracic burst fracture at t8-t12 levels.It was reported that during surgery, when attempted to load percutaneous rod onto the inserter, the inserter would not firmly hold the rod.When attempted to tighten the rod inserter using a t25 driver, the rod would still not hold firm.Using a separate inserter, the surgery continued without any further issue.Later it was confirmed that the inserter was broken and incapable of holding percutaneous rod rigidly despite tightening.The damage to product was identified by scrub tech and himself during initial setup.It was removed from the field and a duplicate instrument was used successfully.Damaged product caused no delay to procedure time.It did not come in contact w/ the patient.There were no patient symptoms reported.There were no further complications reported regarding the event.